New York, 2004Flood in New York, September 10, 2004
September 10, 2004 · NWS BGM · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Sep 10, 2:10 AM EST, 50 minutes earlier.
Area forecast discussion, Sep 10, 2:10 AM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
310 AM EDT FRI SEP 10 2004
.SHORT TERM (TODAY-SATURDAY)...
TODAY..SKIES CURRENTLY CLOUDY ACROSS CENTRAL NY/NORTHEAST PA...ALONG
WITH PATCHY DRIZZLE. MODELS INDICATE THAT CLOUDS WILL BE SLOW TO
DISSIPATE TODAY...WHICH SEEMS REASONABLE GIVEN RECENT RAIN AND
INVERSION SETTING UP AROUND 900MB. WILL MENTION MOSTLY CLOUDY SKIES
THIS MORNING IN ALL ZONES AND GRADUALLY CLEAR SKIES FROM NORTHWEST TO
SOUTHEAST THIS AFTERNOON. WILL ALSO MENTION DRIZZLE THIS MORNING
ACROSS ERN ZONES.
TONIGHT..SKIES CLEAR AS HIGH PRESSURE SETTLES OVER THE AREA. FOG
SHOULD DEVELOP AROUND MIDNIGHT AND COULD BECOME DENSE.
SATURDAY..THE FOG SHOULD DISSIPATE BY 14Z WITH MOSTLY SUNNY SKIES
THE REST OF THE DAY. TEMPS WILL BE MILD WITH HIGHS GENERALLY IN THE
MID 70S.
&&
.LONG TERM (SAT NIGHT - THU)...
BY SUNDAY...A FAST MOVING COLD FRONT IS PROGGED TO CROSS THE
REGION. ALTHOUGH THE TREND IS FOR THIS SYSTEM TO BE WEAKER...WELL
STILL CARRY A CHANCE OF SHOWERS SUNDAY AFTERNOON/EVENING. DRY AND
COOLER AIR IS FORECAST TO BUILD IN FOR THE BEGINNING OF NEXT WEEK...
THANKS TO CANADIAN HIGH PRESSURE. LONGER RANGE GUIDANCE AGREES
FAIRLY WELL IN BUILDING THIS HIGH PRESSURE SYSTEM OVER THE AREA FROM
TUESDAY INTO THURSDAY...WITH CONTINUED RAIN-FREE CONDITIONS AND
MODERATING TEMPERATURES.
THE FUTURE TRACK OF IVAN COULD HAVE A BEARING ON OUR LOCAL WEATHER
DURING THE LATTER PART OF NEXT WEEK. FOR NOW...THOUGH...WELL GO
ALONG WITH THE LONG RANGE MODEL CONSENSUS THAT ITS MOISTURE WILL
STAY SOUTH OF NY AND PA THROUGH AT LEAST THURSDAY.
&&
.AVIATION (06Z-06Z)...
MVFR AND OCNL IFR CIGS ARE EXPECTED TO SLOWLY LIFT AND DISSIPATE
FROM WEST TO EAST ACROSS THE TERMINALS TODAY BETWEEN 12Z-16Z...AND
REMAIN THAT WAY THROUGH THE END OF THE PERIOD. A NORTHWEST FLOW OF 8
TO 12 KNOTS IS EXPECTED DURING DAYLIGHT HOURS WITH LIGHT WINDS AT
OTHER TIMES. OUTLOOK BEYOND 06Z SHOULD SEE HIGH PRES CRESTING OVER
THE AREA WITH XCLNT RAD COOLING OVER WET TOPSOIL. WILL LIKELY BE
HITTING USUAL SPOT (ELM) WITH LIFR FOG/CIG FOR LATTER PART OF NEXT
FCST PACKAGE.
&&
.HYDROLOGY...
RIVER FLOOD WARNINGS CONTINUE ON THE CHEMUNG AT BIG FLATS AND
CHEMUNG. CHEMUNG WILL CREST SHORTLY JUST ABOVE FLOOD STAGE AND THE
STAGE AT BIG FLATS IS FALLING AND SHOULD BE BELOW FLOOD STAGE BY NOON
TODAY. AS THIS WATER DUMPS OUT OF THE CHEMUNG BASIN INTO THE NORTH
BRANCH SUSQUEHANNA IN PA...EXPECT RISES THERE...THOUGH ALL POINTS ARE
EXPECTED TO REMAIN BELOW FLOOD LEVELS.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
NY...RIVER FLOOD WARNING AT ELMIRA/BIG FLATS AND CHEMUNG.
PA...NONE.
&&
DAYS 1-2 & HYDROLOGY...VAN AUSDALL
AVIATION...BREWSTER
DAYS 3-7...JUREWICZ
Hazardous weather outlook, Sep 10, 2:15 AM EST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
315 AM EDT FRI SEP 10 2004
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-110714-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
315 AM EDT FRI SEP 10 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.
.DAY ONE...TODAY...
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
VAN AUSDALL
Flood, Chemung
- When
- September 10, 3:00 AM EST to 7:00 AM EST
- Where
- Chemung forecast zone
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.141, -76.760 (the zone’s center; the record gives no point)
Heavy rainfall from the remnants of hurricane Frances caused the Chemung River at Chemung to rise slightly above its flood stage of 16 feet. Rainfall amounts were 1.5 to 4 inches with locally higher amounts across the Chemung River basin.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in California, September 10, 20041 death · 1 injured · 1 event
- Rip Current in Florida, September 10, 20041 death · 1 event
- Flash Flood in California, September 10, 2004$1.0 million · 1 event
- Flash Flood in California, September 10, 2004$50,000 · 1 event
- Hail in South Dakota, September 10, 20041.25 in hail · 4 events
- Flood in Virginia, September 10, 20041 event
- Flood in Virginia, September 10, 20041 event
- Waterspout in South Atlantic Coastal Waters, September 10, 20041 event
- Flood in Pennsylvania, September 10 to 11, 20041 event
- Tornado in North Carolina, September 10, 2004F0 · 1 event
- Tornado in North Carolina, September 10, 2004F0 · 1 event
- Flood in Georgia, September 10, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5423213.